Alert archive / Oregon / Small Craft Advisories in 2021
Small Craft Advisory 59, NWS Medford, OR
NWS Medford, OR issued this small craft advisory at Jun 2, 2021, 2:25 AM PDT. It took effect at Jun 2, 2021, 11:00 AM PDT. It was in force for 63 hr.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2021, 2:25 AM PDT (09:25 UTC)
- In effect from
- Jun 2, 2021, 11:00 AM PDT
- Expired
- Jun 5, 2021, 2:00 AM PDT
- In force
- 63 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
192 WHUS76 KMFR 020925 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 225 AM PDT Wed Jun 2 2021 PZZ356-376-022230- /O.NEW.KMFR.SC.Y.0059.210602T1800Z-210604T1200Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 225 AM PDT Wed Jun 2 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT FRIDAY... * WHAT...North winds 15 to 25 kt with gusts up to 35 kt and steep, wind-driven seas 6 to 10 ft. * WHERE...From Port Orford south to Brookings between 5 and 25 nm, then from Brookings to Point St George between 15 and 30 nm. Becoming all areas by noon Thursday. * WHEN...From 11 AM this morning to 5 AM PDT Friday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ PZZ350-370-022230- /O.NEW.KMFR.SC.Y.0059.210603T2100Z-210604T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 225 AM PDT Wed Jun 2 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THURSDAY TO 5 AM PDT FRIDAY... * WHAT...Steep, wind-driven seas 6 to 7 ft. * WHERE...All areas. * WHEN...From 2 PM Thursday to 5 AM PDT Friday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
7 follow-up statements
583 WHUS76 KMFR 022109 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 209 PM PDT Wed Jun 2 2021 PZZ356-376-030915- /O.EXT.KMFR.SC.Y.0059.000000T0000Z-210605T0000Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 209 PM PDT Wed Jun 2 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT FRIDAY... * WHAT...North winds 15 to 25 kt with gusts up to 35 kt. * WHERE...Today into early Thursday morning, from Port Orford south to Brookings between 5 and 25 nm. The rest of Thursday morning, most areas south of Port Orford, and beyond 3 nm from shore, except at the coast from Pistol River to Gold Beach. Thursday afternoon through Friday afternoon, all areas. * WHEN...Until 5 PM PDT Friday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ PZZ350-370-030915- /O.CON.KMFR.SC.Y.0059.210603T2100Z-210604T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 209 PM PDT Wed Jun 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THURSDAY TO 5 AM PDT FRIDAY... * WHAT...Steep, wind-driven seas 6 to 7 ft. * WHERE...All areas. * WHEN...From 2 PM Thursday to 5 AM PDT Friday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
912 WHUS76 KMFR 030943 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 243 AM PDT Thu Jun 3 2021 PZZ356-376-032245- /O.CON.KMFR.SC.Y.0059.000000T0000Z-210605T0000Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 243 AM PDT Thu Jun 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY... * WHAT...North winds 15 to 25 kt with gusts up to 35 kt. * WHERE...Early Thursday morning, from Port Orford south to Brookings between 5 and 25 nm. The rest of Thursday morning, most areas south of Port Orford, and beyond 3 nm from shore, except at the coast from Pistol River to Gold Beach. Thursday afternoon through Friday afternoon, all areas. * WHEN...Until 5 PM PDT Friday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ PZZ350-370-032245- /O.CON.KMFR.SC.Y.0059.210603T2100Z-210604T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 243 AM PDT Thu Jun 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT FRIDAY... * WHAT...Steep, wind-driven seas 6 to 7 ft. * WHERE...All areas. * WHEN...From 2 PM Thursday to 5 AM PDT Friday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
807 WHUS76 KMFR 032129 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 229 PM PDT Thu Jun 3 2021 PZZ356-376-041100- /O.CON.KMFR.SC.Y.0059.000000T0000Z-210605T0000Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 229 PM PDT Thu Jun 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY... * WHAT...North winds 15 to 25 kt with gusts up to 35 kt. * WHERE...All areas, except beyond 3 nm from the coast between Cape Blanco and Gold Beach. * WHEN...Until 5 PM PDT Friday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ PZZ350-370-041100- /O.CON.KMFR.SC.Y.0059.000000T0000Z-210604T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 229 PM PDT Thu Jun 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WHAT...Steep, wind-driven seas 6 to 7 ft. * WHERE...All areas between Beyond 5 and 60 nm from shore south of Reedsport. * WHEN...From 2 PM Thursday to 5 AM PDT Friday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
356 WHUS76 KMFR 040408 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 908 PM PDT Thu Jun 3 2021 PZZ350-370-041715- /O.CON.KMFR.SC.Y.0059.000000T0000Z-210604T1200Z/ /O.NEW.KMFR.SC.Y.0060.210605T2100Z-210606T1500Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 908 PM PDT Thu Jun 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM SATURDAY TO 8 AM PDT SUNDAY... * WHAT...For the first Small Craft Advisory, steep fresh swell 6 to 7 ft. For the second Small Craft Advisory, building wind wave and swell producing steep combined seas 8 to 10 ft at 13 seconds. * WHERE...South of Reedsport between 5 and 60 nm from shore into early Friday morning, then all areas Saturday afternoon into Sunday morning. * WHEN...For the first Small Craft Advisory, until 5 AM PDT Friday. For the second Small Craft Advisory, from 2 PM Saturday to 8 AM PDT Sunday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ PZZ356-376-041715- /O.EXT.KMFR.SC.Y.0059.000000T0000Z-210605T0600Z/ /O.NEW.KMFR.SC.Y.0060.210605T1500Z-210606T1500Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 908 PM PDT Thu Jun 3 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT FRIDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 8 AM PDT SUNDAY... * WHAT...For the first Small Craft Advisory, north winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 9 ft. For the second Small Craft Advisory, north winds 15 to 25 kt with gusts up to 35 kt and seas 7 to 12 ft at 13 seconds. * WHERE...Beyond 2 nm from shore into early Friday evening, then south of Gold Beach between 2 and 40 nm from shore for the remainder of the evening. For the second Small Craft Advisory, beginning south of Gold Beach between 2 and 40 nm from shore again Saturday morning then expanding across all areas Saturday afternoon into Sunday morning. * WHEN...For the first Small Craft Advisory, until 11 PM PDT Friday. For the second Small Craft Advisory, from 8 AM Saturday to 8 AM PDT Sunday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
013 WHUS76 KMFR 040946 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 246 AM PDT Fri Jun 4 2021 PZZ350-370-042300- /O.CAN.KMFR.SC.Y.0059.000000T0000Z-210604T1200Z/ /O.EXT.KMFR.SC.Y.0060.210606T0000Z-210606T1500Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 246 AM PDT Fri Jun 4 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM SATURDAY TO 8 AM PDT SUNDAY... ...SMALL CRAFT ADVISORY FOR THIS MORNING IS CANCELLED... * WHAT...Seas 9 to 10 ft at 13 seconds expected. * WHERE...All areas. * WHEN...From 5 PM Saturday to 8 AM PDT Sunday. * IMPACTS...Steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ PZZ356-376-042300- /O.EXT.KMFR.SC.Y.0059.000000T0000Z-210605T0900Z/ /O.CON.KMFR.SC.Y.0060.210605T1500Z-210606T1500Z/ /O.NEW.KMFR.SE.A.0014.210606T0000Z-210606T0600Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 246 AM PDT Fri Jun 4 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO 8 AM PDT SUNDAY... ...HAZARDOUS SEAS WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... * WHAT...For the first Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 8 ft. For the second Small Craft Advisory, north winds 20 to 30 kt with occasional gusts up to 35 kt and steep combined seas of 7 to 11 ft expected. For the Hazardous Seas Watch, very steep and hazardous seas of 9 to 11 ft due to a mix of west-northwest swell and wind seas are possible. * WHERE...Small craft advisory level conditions will affect the waters south of Cape Blanco today into tonight, briefly lowering late tonight. Small craft advisory level conditions will redevelop across the waters south of Gold Beach from 2 to 40 nm from shore Saturday morning and may reach hazardous seas warning level late Saturday afternoon and evening with small craft advisory level conditions developing elsewhere. Steep seas will then continue for all areas Saturday night into early Sunday morning. * WHEN...For the Small Craft Advisory, until 2 AM PDT Saturday. For the Small Craft Advisory, from 8 AM Saturday to 8 AM PDT Sunday. For the Hazardous Seas Watch, from Saturday afternoon through Saturday evening. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossing could become especially hazardous. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider altering your plans to avoid possible hazardous and very steep sea conditions. && $$ Visit us at https://www.weather.gov/Medford
469 WHUS76 KMFR 042122 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 222 PM PDT Fri Jun 4 2021 PZZ356-376-051100- /O.CON.KMFR.SC.Y.0059.000000T0000Z-210605T0900Z/ /O.CON.KMFR.SC.Y.0060.210605T1500Z-210606T1500Z/ /O.UPG.KMFR.SE.A.0014.210606T0000Z-210606T0600Z/ /O.NEW.KMFR.SE.W.0038.210606T0000Z-210606T0600Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 222 PM PDT Fri Jun 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO 8 AM PDT SUNDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 5 PM TO 11 PM PDT SATURDAY... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 10 to 13 ft at 10 seconds expected. For the first Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft at 10 seconds. For the second Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 12 ft at 12 seconds expected. * WHERE...All areas between Pt. St. George and Cape Blanco. * WHEN...For the Hazardous Seas Warning, from 5 PM to 11 PM PDT Saturday. For the Small Craft Advisory, until 2 AM PDT Saturday and from 8 AM Saturday to 8 AM PDT Sunday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ350-370-051100- /O.CON.KMFR.SC.Y.0060.210606T0000Z-210606T1500Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 222 PM PDT Fri Jun 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM SATURDAY TO 8 AM PDT SUNDAY... * WHAT...Seas 8 to 10 ft at 13 seconds expected. * WHERE...All areas between Coos Bay and Cape Blanco. * WHEN...From 5 PM Saturday to 8 AM PDT Sunday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
448 WHUS76 KMFR 050916 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 216 AM PDT Sat Jun 5 2021 PZZ356-376-052230- /O.EXP.KMFR.SC.Y.0059.000000T0000Z-210605T0900Z/ /O.CON.KMFR.SC.Y.0060.210605T1500Z-210606T1500Z/ /O.CON.KMFR.SE.W.0038.210606T0000Z-210606T0600Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 216 AM PDT Sat Jun 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 AM PDT SUNDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * WHAT...North winds 20 to 30 kt with gusts up to 35 kt. Steep to very steep and hazardous seas of 10 to 12 ft due to wind seas and a building northwest swell. Seas become swell dominated Sunday into Monday, 8 to 10 ft at 11 to 12 seconds. * WHERE...Hazardous conditions are expected from Gold Beach southward and beyond 1 to 2 nm from shore through this morning. Then all areas will be affected by conditions hazardous to small craft with very steep and hazardous seas expected from Brookings southward and beyond 1 to 2 nm from shore. * WHEN...For the Small Craft Advisory, from 8 AM this morning to 8 AM PDT Sunday. For the Hazardous Seas Warning, from 5 PM this afternoon to 11 PM PDT this evening. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ350-370-052230- /O.CON.KMFR.SC.Y.0060.210606T0000Z-210606T1500Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 216 AM PDT Sat Jun 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM PDT SUNDAY... * WHAT...Steep seas 8 to 10 ft expected. * WHERE...All areas through late this evening, then all areas from Coos Bay southward tonight into Sunday morning. * WHEN...From 5 PM this afternoon to 8 AM PDT Sunday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Jun 1, 9:11 PM PDT, 5 hours 14 minutes earlier.
Area forecast discussion, Jun 1, 9:11 PM PDT, 5 hours 14 minutes before
Area Forecast Discussion
National Weather Service Medford OR
911 PM PDT Tue Jun 1 2021
.DISCUSSION...Conditions remain relatively warm outside with the
9:00 PM temperatures still in the 90s. In fact, we either tied or
set records at each of our climate stations at Medford, Roseburg,
Klamath Falls, Mt. Shasta City, Montague, and Alturas. Our lone
coastal climate site at North Bend/Coos Bay at the coast was the
only site that did not reach a record.
With temperatures still incredibly warm, I am in no hurry to
cancel the heat advisory early. For tomorrow, temperatures do
look to be a few degrees cooler on the West Side, but some of our
statistical guidance is trying to show us approaching the century
mark once again at the Medford Airport. Will have to decide
whether or not to allow the heat advisory to expire at midnight,
or to extend it through tomorrow.
Otherwise, the thunderstorm forecast looks pretty good for
tomorrow, so the red flag warning will continue. When thunder
roars, go indoors! Additionally, wanted to mention that the
thunderstorms will have high bases tomorrow, so while
precipitatable water values are higher, most of the precipitation
should evaporate before reaching the ground. Model soundings also
suggest an inverted V shape, which along with the downdraft
available potential energy values of around 1000 J/Kg: strong
gusty winds will be possible. Bulk shear is negligible, so we're
not looking at an organized severe weather threat, but one or two
storms could overachieve and produce wind gusts to 45 mph,
especially in northern Lake and Klamath Counties.
Overall, no changes are needed right now in the evening update.
Please read the previous discussion below for more information
about the forecast. -Schaaf
&&
.AVIATION...For the 02/00Z TAF Cycle...Along the coast and just
offshore, marine stratus is currently hugging much of the coast from
about Cape Arago to Gold Beach. The onshore flow tonight will be a
bit stronger resulting in a thicker marine layer later this evening
that will spread LIFR into the coast and coastal valleys north of
Cape Blanco overnight into Wednesday morning. The LIFR will
gradually retreat to the beaches after sunrise, through the morning.
Otherwise and elsewhere, VFR conditions will continue through
Wednesday evening. However, isolated to scattered thunderstorms are
expected late Wednesday afternoon into the evening from the Cascades
eastward, with a focus of activity in northern portions of Klamath
and Lake counties northward. -DW
&&
.MARINE...Updated 800 PM PDT Tuesday 1 June 2021...Weak offshore
high pressure will set up west of the waters tonight and last
through Wednesday night. Even though light to moderate north winds
are expected during this time, the combination of winds and seas
should remain below small craft advisory criteria. North winds are
expected to increase Thursday, possibly reaching small craft
conditions south of Cape Blanco by Thursday afternoon, but this
should only be brief with winds diminishing once again Thursday
night as an upper level trough moves overhead.
A series of disturbances remaining north of the area during the
weekend may produce a high and steep west-northwest swell across the
southern Oregon coastal waters while a deepening thermal trough over
northern California brings strengthening north winds to the waters
south of Cape Blanco. -Petrucelli/DW
&&
.PREV DISCUSSION... /Issued 200 PM PDT Tue Jun 1 2021/
DISCUSSION...01/12Z NAM/GFS/EC in.
A strong ridge in place over the Pacific Northwest will weaken and
move slowly east today. As it does so, a thermal trough along the
coast will move inland.
This pattern usually dictates a hot day over inland locations, and
today will be no exception. Record breaking heat is expected over
the area, especially the inland west side valleys. The forecast
high for Medford today is 104 degrees.
Heat Advisories remain in effect for the Rogue, Illinois,
Applegate, Shasta, Scott, and Klamath River Valley due to hot
daytime temperatures and warm overnight/morning temperatures. The
Heat Advisory continues into Wednesday for the Siskiyou County
valleys. Record high temperatures are also forecast in the
Roseburg area, but no Heat Advisory is in effect because of the
forecast morning temperatures in the 50s this morning and again
tomorrow morning.
The ridge will continue to weaken and move east, and daytime highs
Wednesday over the inland areas will be around 5 degrees cooler
over the west side with little change east of the Cascades.
The next item of concern is isolated to scattered thunderstorms
beginning Wednesday afternoon. Southerly flow ahead of an incoming
upper trough will advect moisture into the area with precipitable
water increasing to around 0.9 inches. Model lifted indices
increase to -2 over higher terrain from the Cascades east
Wednesday afternoon. Unstable conditions will return Thursday
afternoon and evening, but the most favored area will be displaced
north and east. There isn't much of a trigger on either day, but
there will still be plenty of surface heating along with some
surface convergence.
By Thursday, the offshore trough will become the dominant weather
factor for the Pacific Northwest, and it will remain in the area
for quite a while. The air mass will greatly stabilize Friday with
cooling at all levels, so no thunderstorms are forecast.
The GFS ensemble shows general troughing over the area not only
through this week, but next week as well. Expect relatively cool
temperatures to prevail through that interval. Weak fronts will
move onshore which may bring occasional light precipitation to the
north coast and Umpqua Basin, but that will be the extent of it.
The 8 to 14 day outlook, valid 09-15 June 2021, calls for greater
chances of below normal temperatures over the Medford forecast
area. As far as precipitation goes, there will be greater chances
of above normal precipitation from the Cascades west and Siskiyous
north, and near normal precipitation over the remainder of the
area.
FIRE WEATHER...Updated 200 PM PDT Tuesday 1 June 2021...Hot, dry,
and breezy conditions are expected today for most areas as the
thermal trough pushes inland. Along with the heat today,
humidities will be low, especially for the inland valleys and
across the East Side, where minimum humidities are expected to
drop into the low to mid teens. Coupled with the breezy afternoon
upvalley winds, portions of the area could approach critical
conditions, namely in the Rogue Valley, the southern Oregon
Cascades, and in the Klamath River Valley of Siskiyou County.
While Red Flag conditions are not expected to be reached, it could
get quite close this afternoon and evening.
Moderate recoveries are expected tonight, but very warm and dry
conditions return for Wednesday. With the thermal trough well
inland, we expect a bit of a marine push, which will result in
higher humidities along the coast and in the Umpqua Basin, but will
also result in breezier winds Wednesday afternoon and evening. At
the same time, a significant upvalley flow in the Sacramento Valley
will push stronger southerly winds into the Shasta Valley, the
Medicine Lake highlands, and much of the Modoc. Humidities here will
remain low Wednesday (low teens to possible single digits), and near-
critical conditions may result for a few hours in these areas
Wednesday afternoon.
Meanwhile, the high pressure ridge will shift westward as a
shortwave trough arrives, bringing SW flow. Moisture and instability
increase enough to support a slight chance of thunderstorms over
Western Siskiyou County, the Cascades, and areas east of the
Cascades. Model instability has trended higher recently, and
guidance continues to support a higher chance of thunderstorms in
portions of central and northern Fire Weather Zones 624 and 625.
That being said, upper level support appears weak, but given the
general instability likely to result from daytime heating, and a
possible zone of surface wind convergence, the convection chances
remain in the 15 to 25% range. Therefore, the Fire Weather Watch for
these areas has been upgraded to a Red Flag Warning. Even though
moisture will be increasing Wednesday, storms that form may be
relatively dry due to a dry subcloud layer and the potential for
elevated cloud bases. Additionally, the Severe Fire Danger Index
(SFDI) suggests any lightning-caused fire starts Wednesday afternoon
could encounter favorable fire growth conditions Thursday afternoon
due to continued low humidity and increasing winds.
On Thursday, expect to see a trend towards slightly cooler
temperatures with the cooling trend continuing Friday into the
weekend as an upper trough moves into the Pacific Northwest. While
overnight recoveries will improve significantly late this week
through the weekend, daytime humidities will remain quite low.
Lingering instability and moisture will keep a slight chance of
thunderstorms east of the Cascades Thursday afternoon, then gusty
northwest winds are expected in the late afternoons and evenings
Thursday through Sunday, especially east of the Cascades. -BPN
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Red Flag Warning from 2 PM to 9 PM PDT Wednesday for ORZ624-625.
Heat Advisory until midnight PDT tonight for ORZ024-026.
CA...Heat Advisory until 9 PM PDT Wednesday for CAZ080>082.
Pacific Coastal Waters...None.Nearby
Small Craft Advisories in Oregon, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.